# SDR 0605023221

- Difficulty date: May 7, 2002
- Submitted: July 2, 2002
- Operation: General aviation
- Aircraft: N972RA
- Make and model: Cessna 172R
- Aircraft serial: 17280412
- Aircraft time: 3,221 hours
- System (JASC): 2450 · AC Power Distribution System
- Part: Circuit Breaker
- Part number: S13605L
- Condition: Failed
- Location: Electrical
- Stage of operation: CL
- How discovered: O
- Nature of condition: A
- Precautionary procedure: A

## Discrepancy

THE OVERVOLTAGE SENSOR ACTIVATED, CLAMPING THE ACU POWER SUPPLY TO GROUND.  THE ALTERNATOR CIRCUIT BREAKER FAILED TO TRIP.  THIS RESULTED IN AN INFLIGHT ELECTRICAL FIRE WITH THE HARNESS BETWEEN THE J-BOX AND CIRCUIT BREAKER PANEL DAMAGED AS MULTIPLE CIRCUITS WERE BURNED.  AT LEAST THREE OTHER BREAKERS TRIPPED BEFORE THE MAIN BUSS BREAKER LET GO.  THE FIRST WIRE BURNING STARTED A CASCADE OF SHORT CIRCUITS.
